# SDR KPVA201105

- Difficulty date: May 26, 2011
- Submitted: May 27, 2011
- Operation: Air carrier
- Aircraft: N829EX
- Make and model: Dhav DHC8103
- Aircraft serial: 146
- Aircraft time: 45,518 hours, 64,194 cycles
- Engine: Pwa PW121
- Engine time: 40,659 hours, 59,561 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Duct
- Part number: 3040610
- Part serial: 500333
- Condition: Separated
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: C, E, R
- Precautionary procedure: A

## Discrepancy

ON CLIMBOUT THROUGH 3100 FEET, HAD NR 1 ENGINE VIBRATION AND FLOW BACK NOISE, COMPRESSOR STALL POPS.  ITT NR 1 WAS 850-855, RETURNED TO NORMAL AFTER POWER PULLED BACK.  NO LIGHTS.  UPON INSPECTION IT IS NOTED THERE IS SOME FOD IN THE COMBUSTION SECTION OF THE NR 1 ENGINE PCE 120102.  FOUND THAT THE SMALL EXIT DUCT (SED) WAS THE LIKELY CAUSE OF THE ENGINE FAILURE DUE TO INCONSISTANT WELDING OF THE SED HEAT SHIELD TO THE INNER SECTION.  THE HEAT SHIELD SEPARATED COMPLETELY FROM THE INNER SECTION AT THE WELD.  FURTHER INVESTIGATION FOUND THAT THE WELD RANGED FROM 0.0041" TO 0.0072" (APPROXIMATELY 13% TO 24%) WELD PENETRATION WHICH IS BELOW THE DRAWING REQUIREMENTS.  SED WAS OVERHAULED IN 2002. INSTALLED FEB 2009.
